Letters Cardiovascular events after clarithromycin

Time to reconsider guidelines on clarithromycin in chronic rhinosinusitis?

BMJ 2013; 346 doi: https://doi.org/10.1136/bmj.f2678 (Published 01 May 2013) Cite this as: BMJ 2013;346:f2678
  1. Nicholas E Gibbins, consultant otolaryngologist1,
  2. Chris Theokli, specialist registrar in otolaryngology1,
  3. Claire Hopkins, consultant otolaryngologist2
  1. 1University Hospital Lewisham, London SE13 6LH, UK
  2. 2Guy’s and St Thomas’ Hospitals NHS Trust, London SE1 9RT,UK
  1. nicholas.gibbins{at}nhs.net

Schembri and colleagues found an increased risk of cardiovascular events and acute coronary syndromes with the use of clarithromycin in patients with acute exacerbations of chronic obstructive pulmonary disease.1 Although the length of treatment correlated with the increase in risk, the dose of clarithromycin was not mentioned, only the duration of treatment. …

View Full Text

Sign in

Log in through your institution

Subscribe